Who knows about DHEA???

Discussion in 'Fibromyalgia Main Forum' started by lilbird, Aug 5, 2005.

  1. lilbird

    lilbird New Member


    My Dr. put me on DHEA. Sense I started taking it my CF/FM symtoms have gotten worse. I have crashed for the last 5 days. Will DHEA kick in your immune function? I don't know if I am herxing or what. Not sure if I should stay on it or go off.

    What can you tell me

    Cathy
  2. poodlemommy

    poodlemommy New Member

    I take 25 mg 4 times a week. It increases your testosterone levels. It can affect your cholesterol so be careful. I love it. It has given me more energy, helped me lose weight and my emotional well being has improved greatly. I also use progesterone cream and testosterone cream. Give the dhea a chance. I think you will like it.
  3. suz9601

    suz9601 Member

    I wish I knew..Mine is 977 normal is 14-277...Wish I could get it lower or find out why it is so high. Everyone is taking DHEA and I have enough to share w/everyone.

    Maybe it is making your cortisol go too low. Someone suggested to me that my DHEA being high is from low cortisol, so maybe that is your problem.? I guess they balance each other..when one is high the other goes low. It's a delicate balance.

    Just an idea??
  4. PollyDolly

    PollyDolly New Member

    When I had my blood test done a few months ago my endocrinologist found that I was low in DHEA. He prescribed 25 mg. once daily. I was recently retested and he said it was high so cut me back to 25 mg. 3x a week. It is a hormone and it shouldn't be taken without having a blood test to see what your levels are. I did notice that my skin seemed to produce more oil when I was taking it daily. I haven't noticed any difference in my CFIDS symptoms.
  5. lilbird

    lilbird New Member

    and it seems that DHEA can and will boost the immune system. so, maybe I am just herxing. If thats the case I can hang in there and keep taking it. I think I will call the Dr. on Monday though.

    thanks

    Cathy